MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient was diagnosed with peritonitis.The patient contact confirmed that the patient has been administered antibiotics through a 6-hour dwell in addition to the regularly scheduled pd treatments.Upon follow up, the patient¿s pd nurse stated that the patient was seen in the outpatient pd clinic (on 26/apr/2024) after the patient cut the cap of the transfer set off with scissors.The patient had a pd culture obtained (the same day) which grew the bacteria staphylococcus epidermis, and the patient was diagnosed with peritonitis.The patient was initiated on intra-peritoneal (ip) vancomycin and ceftazidime (per clinic protocol).The nurse indicated that the patient¿s family is currently performing pd treatment for the patient with the same cycler.The patient is recovering from the event.The pd nurse confirmed the patient did not have any fluid leaks or issues with fresenius products in relation to the peritonitis.The nurse reported that the patient been declining in her mental status.In addition to the patient cutting the transfer set with scissors, the patient was not performing aseptic technique with her pd treatments.As a result, the nurse stated the patient will be moving to hemodialysis as she is no longer a good candidate for pd therapy.

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key19315819
Report Number3023981687-2024-00130
Device Sequence Number15204571
Product Code KDJ
UDI-Device Identifier00840861100781
UDI-Public00840861100781
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/14/2024
Report Date (Section F) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95004
Device Lot Number23NR08103
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/03/2024
Device Age7 MO
Event Location Home
Date Report to Manufacturer05/14/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/14/2024
Date Device Manufactured10/03/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight63 KG
Date Report Sent to FDA05/14/2024